MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603870
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2026).
 
Event or Problem Description
It was reported that during a port placement procedure, the catheter and sheath allegedly ruptured.It was further reported that catheter allegedly failed to advance.The tear was noted in the right subclavian vein and experienced bleeding.The current status of the patient was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one l/p mri implantable port attached to a groshong catheter, one 7.0fr peel-apart sheath, one vessel dilator and one catheter were returned for evaluation.Functional, gross visual, tactile, and microscopic visual evaluations were performed.A complete circumferential break was noted on the distal end of the catheter.However, striations were noted throughout the surface.Although the sample was returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for the reported fracture and deformation issues, as the 7.0fr peel-apart sheath was noted to be partially peeled.Bunching and bends were noted throughout the sheath shaft.The vessel dilator was noted to be bent with a deformed distal tip.However, the investigation is inconclusive for the reported failure to advance issue, as the exact circumstances at the time of the reported event cannot be verified, and the reported event could not be reproduced in the lab.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15071854
Report Number3006260740-2022-02837
Device Sequence Number12134853
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603870
Device Catalogue Number0603870
Device Lot NumberREFS1070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown